MAUDE Adverse Event Report: SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED

SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED
Catalog Number CB-01FGB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sensory medical has followed up with the dme to obtain additional information on 06/03/2026 (2 emails), 06/04/2026, and 6/29/2026.Sensory medical advised discontinuing use of the bed until resolution can be completed.Sensory medical examined the provided photos and confirmed that there is a missing zipper pull tab on one safety sheet.Additionally, the photos confirm the client is using zip ties to secure the sheets, although it is unclear from the photos how the sheets are being secured to the bed.The quality of the photos is not sufficient to confirm the issue.The manufacturing lot number is 0656450822.The manufacturing records were reviewed.All required inspections were completed and acceptance criteria were met.The cubby bed user manual includes various directives to ensure safe operation and mitigate risks like elopement or other hazards.Entrapment hazard warnings on page 3 specify that openings within or between bed components may lead to head and neck entrapment.Page 3 also states that the product must never be used unless safety sheets are fully zipped and secured with locks to the sidewall to eliminate dangerous gaps.Instructions on page 3 mandate utilizing the maintenance checklist every 30 days to examine the canopy, zippers, slats, locks, and other hardware.Page 3 further directs that use must be stopped immediately if damage is found, followed by contacting cubby for necessary repairs.The parts inventory listed on page 5 explicitly mentions the safety sheets and the required locks.Guidance on page 11 describes locking the safety sheet zipper to the canopy loop to ensure the patient cannot detach the sheet.Key safety features detailed on page 15 include locks for the safety sheet and technology hub, plus s-clips to prevent elopement through door zippers.The assembly and care faq section on page 15 elaborates on the application of locks for the technology hub and safety sheets.The monthly maintenance checklist on page 22 requires confirming that safety sheet zippers and fabric are intact and that the lock is fastened.Finally, the maintenance section on page 22 reiterates the necessity of halting bed use if any parts are missing or compromised.Additional investigation is needed, and sensory medical's root cause investigation is ongoing.There was no report of injury as a result of the event.
 
Event or Problem Description
A complaint was reported to sensory medical by a durable medical equipment (dme) representative.Per representative, the child broke the safety sheet zipper and eloped through it.Per representative, the zippers are damaged on both sheets.Per the representative, the parents stated that the child pulled on the zippers and broke them, and stated the padlocks were not being used to secure the safety sheet.Five (5) pictures were provided by the representative.Photo 1: safety sheet zip-tied to the door zipper.Photo 2: safety sheet zip-tied to the door zipper, the zipper tab on the safety sheet zipper is missing.Photo 3: safety sheet zip-tied to the door zipper, the zipper tab on the safety sheet zipper is missing.Photo 4: safety sheet zip-tied to the door zipper, the zipper tab on the safety sheet zipper is missing.Photo 5: safety sheet zip-tied to the door zipper, the zipper tab on the safety sheet zipper is missing.Additionally, the representative stated that the parents confirmed the safety padlocks were not being used.There was no report of injury as a result of the event.

Brand Name
CUBBY BEDS
Common Device Name
CANOPY BED
Manufacturer (Section D)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer (Section G)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer Contact
justin o'neal
1580 logan street
suite 500
denver, CO 80203
8559642664
MDR Report Key25672888
Report Number3016541541-2026-00054
Device Sequence Number10447556
Product Code OYS
UDI-Device Identifier00860007550249
UDI-Public860007550249
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberCB-01FGB
Device Lot Number0656450822
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown